Open Access
Translator Disclaimer
July, 1974 Admissibility of Translation Invariant Tolerance Intervals in the Location Parameter Case
Saul Blumenthal
Ann. Statist. 2(4): 694-702 (July, 1974). DOI: 10.1214/aos/1176342757

Abstract

Given $n$ independent observations with common density $f(x - \theta)$, and a rv $z$ independent of these with density $g(x - \theta) (f, g$ known except for $\theta$) a prediction region for $z$ is required. It is shown that the best translation invariant interval is optimal in two senses: (1) there is no other region with the same expected coverage (coverage is the probability of containing $z$) and uniformly smaller expected size (Lebesgue measure); (2) no other interval having the same confidence that the coverage exceeds $\beta$ (given) can have uniformly smaller expected length. The best invariant interval in each case is found, and the normal case is studied. The usual interval centered at $\bar{X}$ is not always optimal in the second sense if $\beta$ and/or confidence are small. A criterion involving expected coverage and the confidence of exceeding coverage $\beta$ is also examined. Again restrictions on these are needed for the usual normal interval to be optimal.

Citation

Download Citation

Saul Blumenthal. "Admissibility of Translation Invariant Tolerance Intervals in the Location Parameter Case." Ann. Statist. 2 (4) 694 - 702, July, 1974. https://doi.org/10.1214/aos/1176342757

Information

Published: July, 1974
First available in Project Euclid: 12 April 2007

zbMATH: 0297.62024
MathSciNet: MR370900
Digital Object Identifier: 10.1214/aos/1176342757

Subjects:
Primary: 62F25
Secondary: 62C10 , 62C15

Keywords: Admissibility , normal tolerance intervals , prediction regions , tolerance intervals

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.2 • No. 4 • July, 1974
Back to Top